Reta OD

"self-determined dose of 10 mg" Could it be that the person meant units rather than mg, or did they genuinely believe that beginning at 10mg and then moving to 20mg (in reality 30mg) was a sensible plan?
 
ThatNextGril said:

mainefungi said:

ghreid said:


https://www.acpjournals.org/doi/10.7326/aimcc.2025.1218.


This is the first documented instance of reta overdose. The individual obtained it through an online med clinic, beginning at 10mg per week, then moved up to 20mg. He lost track of having already dosed and gave himself another injection. Inside 4 hours, uncontrollable diarrhea set in (40mg reta in total). OTC anti-diarrhea drugs did nothing for him. By day 7, he was in the hospital with serious dehydration and early kidney failure. Hydration and K+ replacement turned those around. He went home 3 days later. Even the 10mg dose gives me diarrhea!
Have you gone through it? The text states: "He began with a dose he chose himself of 10 mg injected under the skin once a week for multiple weeks, and had only recently raised it to 20 mg"

Chosen by himself… that doesn't point to a clinic. If a clinic were involved, instructions on dosing would have been provided. To me, it sounds like he treated an entire vial as a single dose.
Yeah, I get that — I wasn't really talking about that particular post. I meant the anecdotal replies that came after it.
That's reasonable. What worries me most about this space is foolish folks who won't spend even a bit of time researching before they take a dose, drawing unwanted scrutiny toward those simply aiming to better their health at a somewhat lower cost.
 
For tirzepatide I've seen many reports along these lines, and even more so for semaglutide given it's been available longer. This is precisely the number 1 real-world danger that comes with grey peptides. A large share of users lack much pharmaceutical background, and plenty struggle with maths as well. Even doctors and nurses, who are extremely cautious and work with clearly labelled medication packaging, still commit dosing mistakes — so when someone starts using grey peptides, errors are incredibly easy to make and far from uncommon. In this case the full chain unfolded: gastrointestinal upsets leading to dehydration leading to acute kidney failure, which is the absolute worst outcome; his kidneys did recover, but recovery is not guaranteed, and this is the primary route by which death from grey glp's becomes possible. Research thoroughly before anything, and never skip double and triple checking of doses and dilutions.
 
Wow. Just the other day I was chatting with my sponsor about how uncommon it is for somebody to overdose and land in a bad spot with GLP1s. What I told him was that the majority are people who deliberately take massive doses, wanting to get every benefit faster - and they don't get that these peps require time to accumulate in the body before hitting therapeutic levels...
 
NIGLP89user said:

Based on what the article describes, it seems his starting dose was actually 10mg. He chose to raise it to 20, and then accidentally took an additional 20.

Reddit has plenty of folks who put in 0 research but still figure out how to order and get peps delivered.
Yesterday I came across a post from someone on there claiming, "I'm an actual nurse and I have mis-dosed myself." That made me think: what if the morphine you messed up belonged to a patient???
 
When it comes to injectables—morphine being a prime example—the standard practice is for 2 nurses to independently verify both the prescription and the amount, giving a second set of eyes a chance to catch any slip-up. (Ideally, that same check would also flag any error the prescriber made.) Even with training and safeguards designed to reduce mistakes and boost the odds of spotting them, these incidents still occur. The majority of medication errors don't lead to genuine harm—say, an unintended additional dose of antibiotics typically won't cause trouble—yet occasionally a serious error slips through, and people can end up injured or even dead. No system achieves perfection, everyone will err at some point, and the best we can do is build processes that stop as many errors as possible.

Peptides have no such safety nets. The vials come in a broad spectrum of strengths, labeling is often sloppy, and a single vial can hold enough to make you seriously unwell—so it's hardly shocking that accidental GLP overdoses happen with some regularity. A handful of threads on this forum come from non-newbies who have made that mistake, though fortunately nothing major came of it.
 
Back
Top